Texas, 2012

Hail and Damaging Winds in Texas, December 25, 2012

December 25, 2012 · NWS SHV · 10 events in 7 counties and zones

During the night of the 24th, a stationary frontal boundary across the Southeast Texas and Southern Louisiana coast began moving northward as a warm front as a deep upper level disturbance moved out of the Four Corners Region and into the Plains. This front delineated a very cold air mass north of it with a very warm and unstable air mass south of the boundary.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

During the night of the 24th, a stationary frontal boundary across the Southeast Texas and Southern Louisiana coast began moving northward as a warm front as a deep upper level disturbance moved out of the Four Corners Region and into the Plains. This front delineated a very cold air mass north of it with a very warm and unstable air mass south of the boundary. The front moved north and became stationary near the lower Toledo Bend and Sam Rayburn country of Deep East Texas, into Central Louisiana during the late morning and afternoon hours of Christmas Day. Initially, showers and thunderstorms developed during the predawn hours with storms overriding the front and becoming elevated. These storms primarily produced large hail. However as the day went on, the storms become more surface based. Eventually, a squall line developed south of the Interstate 20 corridor of Northeast Texas and Northern Louisiana with damaging wind gusts the main result.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Dec 25, 3:30 AM CST, 2 minutes earlier.

Area forecast discussion, Dec 25, 3:30 AM CST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
330 AM CST TUE DEC 25 2012

.DISCUSSION...
WELL...BUSY MORNING FOR THOSE OF US ACROSS THE SOUTHERN UNITED
STATES. POWERFUL UPPER LEVEL TROUGH MOVING ACROSS WEST TEXAS HAS
SLOWED ITS SOUTHERN PROGRESS AND OVER THE NEXT 12 TO 24 HOURS
SHOULD MOVE IN A NEARLY DUE EAST FASHION ACROSS THE AREA. AT THE
SURFACE...A WARM FRONT IS ATTEMPTING TO LIFT NORTHWARD FROM THE
GULF COAST. AS IT DOES SO...SCATTERED CONVECTION HAS DEVELOPED
ALONG AND AHEAD OF IT. SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE
AS BULK SHEAR IS IN EXCESS OF 35 KTS AND CAPE IS GREATER THAN 1000
J/KG IN AREAS SOUTH AND WEST OF THE I-49 CORRIDOR. WITH THESE
PARAMETERS IN PLACE AND STEEP LAPSE RATES IN THE MID LEVELS...HAIL
AND DAMAGING WINDS WILL BE THE MAIN THREAT THIS MORNING.

A DEVELOPING SURFACE LOW WILL MOVE OUT OF SOUTH TEXAS BY MID
MORNING AND WILL CONTINUE EASTWARD TO JUST SOUTH OF KSHV BY 00Z
WEDNESDAY. THIS SOUTHERLY TRACK OF THE LOW WILL HELP FAVOR WINTRY
WEATHER FOR THE NORTHWESTERN PORTIONS OF THE CWA. MOISTURE LOOKS
ABUNDANT WITH COLD AIR IN PLACE FOR AT LEAST MCCURTAIN COUNTY
OKLAHOMA...WHERE 4-6 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE. EXTREME
NORTHEAST TEXAS AND SOUTHWEST ARKANSAS SHOULD SEE SOME SNOWFALL AS
WELL...MORE IN THE 1 TO AS MUCH AS 3 INCH RANGE. PORTIONS OF
NORTHERN LOUISIANA WILL LIKELY SEE SNOWFLAKES FLYING TUESDAY NIGHT
AS THE LOW RETREATS EASTWARD...BUT ACCUMULATIONS ARE NOT
ANTICIPATED.

ANOTHER THREAT WILL BE STRONG WINDS. HAVE ISSUED A LAKE WIND
ADVISORY TO HIGHLIGHT THE STRONG NORTHWEST WINDS EXPECTED AFTER
THE PASSAGE OF THE SURFACE LOW AND ASSOCIATED COLD FRONT. 15 TO 25
MPH WINDS WILL BE COMMON AREAWIDE...DUE TO THE STRONG PRESSURE
GRADIENT ASSOCIATED WITH THIS POWERFUL SYSTEM.

COOL AND DRIER AIR WILL BE FOUND ACROSS THE AREA AFTER THE STORM
SYSTEM PULLS EASTWARD BY WEDNESDAY MORNING. CALM WEATHER
CONDITIONS SHOULD BE FOUND FOR MOST OF THE WEEK...WITH ANOTHER
STORM SYSTEM APPROACHING BY FRIDAY. OVERNIGHT LOWS WILL BE COLD
THE NEXT FEW NIGHTS...AND AREAS THAT RECEIVE SNOWFALL WILL SEE
SOME VERY COLD NIGHTS. /20/

&&

.AVIATION...
A NEARLY STATIONARY FRONTAL SYSTEM THAT WILL EDGE NORTH JUST INLAND
OF THE UPPER TEXAS AND LOUISIANA COAST WILL CONTINUE TO PRODUCE
SHOWERS AND THUNDERSTORMS. WIDESPREAD RAIN AND SHOWERS WILL CONTINUE
TO PRODUCE LOWERING CLOUDS AND VISIBILITIES FOR MUCH OF THE FOUR
STATE REGION THROUGH THE DAY WITH COLD AIR ARRIVING THIS AFTERNOON
AROUND THE BACK SIDE OF A SURFACE LOW MOVING ALONG THE STATIONARY
BOUNDARY ALLOWING THE PRECIPITATION TO CHANGE OVER TO A MIX OF RAIN
AND SNOW AND THEN OVER TO SNOW OVER THE FOUR STATE REGION NORTH OF
I-20. SURFACE WINDS WILL INCREASE AS A PRESSURE GRADIENT TIGHTENS
WITH SPEEDS BECOMING NORTHWEST 15 TO 25 KNOTS WITH HIGHER GUSTS.
WINDS WILL REMAIN ELEVATED OVERNIGHT DROPPING OFF FROM WEST TO EAST
NEAR MID DAY WEDNESDAY. /06/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  54  29  41  26  49 / 100  50  10   0  10
MLU  58  33  41  25  51 / 100  50  10   0  10
DEQ  42  22  32  19  41 / 100  70  10   0  10
TXK  45  25  37  22  44 / 100  60  10   0  10
ELD  48  29  41  21  46 / 100  60  10   0  10
TYR  51  25  37  23  49 / 100  30  10   0  10
GGG  52  27  38  23  49 / 100  30  10   0  10
LFK  69  31  43  26  53 / 100  20  10   0  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 6 AM CST WEDNESDAY
     FOR THE FOLLOWING ZONES: ARZ070.

     LAKE WIND ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST WEDNESDAY
     FOR THE FOLLOWING ZONES: ARZ050-051-059>061-071>073.

     WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST
     TONIGHT FOR THE FOLLOWING ZONES: ARZ050-051-059-070.

     WINTER STORM WATCH THIS EVENING FOR THE FOLLOWING ZONES:
     ARZ060-061-071-072.

LA...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 6 AM CST WEDNESDAY
     FOR THE FOLLOWING ZONES: LAZ001-002-010.

     LAKE WIND ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST WEDNESDAY
     FOR THE FOLLOWING ZONES: LAZ003>006-011>014-017>022.

OK...LAKE WIND ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST WEDNESDAY
     FOR THE FOLLOWING ZONES: OKZ077.

     WINTER STORM WARNING FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST
     TONIGHT FOR THE FOLLOWING ZONES: OKZ077.

TX...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 6 AM CST WEDNESDAY
     FOR THE FOLLOWING ZONES:
     TXZ096-097-108>112-124>126-136>138-149>153-165>167.

     WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST
     TONIGHT FOR THE FOLLOWING ZONES: TXZ096-097-108>112.

&&

20/06
Hazardous weather outlook, Dec 24, 11:38 PM CST, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1138 PM CST MON DEC 24 2012

ARZ050-051-059>061-OKZ077-251200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MCCURTAIN-
1138 PM CST MON DEC 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...NORTHEAST TEXAS AND FOR SOUTHEAST OKLAHOMA.

.DAY ONE...TONIGHT...

SCATTERED SHOWERS AND A FEW EMBEDDED THUNDERSTORMS WILL DEVELOP AND
INCREASE ACROSS THE I-30 CORRIDOR AFTER MIDNIGHT. HOWEVER...NO
HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

A STRONG UPPER LEVEL STORM SYSTEM WILL DEVELOP AND MOVE ALONG THE
RED RIVER VALLEY OF NORTH TEXAS AND SOUTHERN OKLAHOMA CHRISTMAS
DAY...WHICH WILL RESULT IN A COLD WIDESPREAD RAIN AND EMBEDDED
THUNDERSTORMS ACROSS THE AREA. IN ADDITION...AS THE COLD AIR BEGINS
TO DEEPEN LATE ON CHRISTMAS DAY AND EVENING NEAR THE COLD CORE
CENTER OF THIS SYSTEM. THE RAINFALL WILL GRADUALLY CHANGE OVER TO
SNOW LATE CHRISTMAS AFTERNOON OVER SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS AND PORTIONS OF SOUTHWEST ARKANSAS DURING THE EVENING. AT THIS
TIME...SNOWFALL ACCUMULATIONS OF TWO TO FOUR INCHES WILL BE
POSSIBLE...MAINLY NORTH OF AN IDABEL OKLAHOMA...TO
ASHDOWN...HOPE...AND PRESCOTT ARKANSAS LINE. AS TEMPERATURES FALL TO
AND BELOW FREEZING DURING THIS TIME...SOME SNOW MAY ACCUMULATE ON
BRIDGES AND OVERPASSES...TREES AND POWER LINES. NORTHWEST WINDS WILL
INCREASE CHRISTMAS NIGHT ACROSS THE AREA...WHICH MAY RESULT IN
WEAKER TREES AND TREE LIMBS TO FALLING ONTO POWER LINES...RESULTING IN
SPORADIC POWER OUTAGES. THE SNOWFALL WILL DIMINISH BY DAYBREAK ON
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED OVERNIGHT.

ARZ070>073-TXZ096-097-108>112-124-251200-
MILLER-LAFAYETTE-COLUMBIA-UNION AR-RED RIVER-BOWIE-FRANKLIN-TITUS-
CAMP-MORRIS-CASS-WOOD-
1138 PM CST MON DEC 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND A FEW EMBEDDED THUNDERSTORMS WILL DEVELOP AND
INCREASE ACROSS EXTREME NORTHEAST TEXAS AND SOUTHWEST ARKANSAS
AFTER MIDNIGHT. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

A STRONG UPPER LEVEL STORM SYSTEM WILL DEVELOP AND MOVE ALONG THE
RED RIVER VALLEY OF NORTH TEXAS AND SOUTHERN OKLAHOMA CHRISTMAS
DAY...WHICH WILL RESULT IN WIDESPREAD RAIN AND EMBEDDED
THUNDERSTORMS ACROSS THE AREA. HOWEVER...AS THE COLD AIR BEGINS TO
DEEPEN TUESDAY AFTERNOON AND EVENING NEAR THE COLD CORE CENTER OF
THIS SYSTEM ALONG THE RED RIVER...TEMPERATURES WILL QUICKLY FALL
DURING THE LATE AFTERNOON AND EVENING. THE RAIN AND EMBEDDED
THUNDERSTORMS WILL DIMINISH FROM THE WEST CHRISTMAS AFTERNOON AND
EVENING...BUT A LIGHT RAIN AND SNOW MIX WILL WRAP AROUND THE
BACKSIDE OF THIS SYSTEM AS IT PROGRESSES EAST OVER THE AREA
CHRISTMAS NIGHT. SOME LIGHT SNOW ACCUMULATIONS WILL BE
POSSIBLE...FROM AN INCH...TO ONLY A DUSTING OF SNOW EXPECTED. ANY
STANDING WATER OR SNOW LEFTOVER ON ELEVATED SURFACES SUCH AS BRIDGES
AND OVERPASSES MAY CONTAIN PATCHY ICE AS TEMPERATURES FALL BELOW
FREEZING CHRISTMAS NIGHT AND EARLY WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED OVERNIGHT.

LAZ001>006-010>014-017>022-TXZ125-126-136>138-149>153-165>167-
251200-
CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-UPSHUR-MARION-SMITH-GREGG-HARRISON-
CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
SABINE TX-
1138 PM CST MON DEC 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST AND NORTH CENTRAL
LOUISIANA AND FOR DEEP EAST TEXAS AND PORTIONS OF NORTHEAST TEXAS.

.DAY ONE...TONIGHT...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL RAPIDLY
INCREASE ACROSS DEEP EAST TEXAS AND NORTH LOUISIANA AFTER
MIDNIGHT...AHEAD OF AN UPPER LEVEL DISTURBANCE THAT WILL EJECT
NORTHEAST ACROSS THE AREA. THESE STORMS WILL DEVELOP MAINLY ALONG
AND NORTH OF A WARM FRONT THAT WILL BEGIN TO LIFT NORTHWARD FROM
SOUTHEAST TEXAS AND SOUTHERN LOUISIANA. THESE STORMS WILL LIKELY BE
ELEVATED IN NATURE...ALTHOUGH ISOLATED SEVERE THUNDERSTORMS WILL BE
POSSIBLE...WITH LARGE HAIL THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE ALONG THE RED RIVER
VALLEY OF NORTH TEXAS AND SOUTHERN OKLAHOMA CHRISTMAS DAY...WHICH
WILL RESULT IN WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS THE AREA.
THE WARM FRONT WILL LIFT INTO THE I-20 CORRIDOR ON CHRISTMAS
DAY...WITH WARM UNSTABLE AIR SOUTH OF THE FRONT CONTRIBUTING TO
GREATER LOW LEVEL INSTABILITY AS LARGE SCALE FORCING INCREASES.
STRONG SHEAR AND INSTABILITY WILL BRIEFLY LIFT INTO THE REGION
DURING THE LATE MORNING AND EARLY AFTERNOON HOURS. SCATTERED STRONG
TO SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING STRONG DAMAGING
WINDS...LARGE HAIL...ISOLATED TORNADOES...AND LOCALLY HEAVY RAINFALL
WILL BE POSSIBLE. AN ISOLATED LARGE HAIL OR DAMAGING WIND THREAT WILL EXIST
ALONG THE INTERSTATE 20 CORRIDOR OF EAST TEXAS AND NORTH LOUISIANA
JUST NORTH OF THE WARM FRONT...WITH THE SEVERE WEATHER THREAT
DIMINISHING ACROSS ALL AREAS DURING THE LATE AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS AND STORM SPOTTERS MAY BE NEEDED OVERNIGHT ACROSS DEEP
EAST TEXAS AND NORTH CENTRAL LOUISIANA.

24

In the hours before

Special weather statement, Dec 25, 3:02 AM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
302 AM CST TUE DEC 25 2012

TXZ136-149-150-152-251000-
CHEROKEE-NACOGDOCHES-RUSK-SMITH-
302 AM CST TUE DEC 25 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 400 AM CST...FOR THE FOLLOWING
COUNTIES...

IN EASTERN TEXAS...
     NACOGDOCHES...
IN NORTHEAST TEXAS...
     RUSK...SMITH AND CHEROKEE...

INCLUDING THE FOLLOWING LOCATIONS...
     ALTO...JACKSONVILLE...MAYDELLE...MINDEN...MIXON...MORRILL...
     MOUNT SELMAN...NEW SALEM...PONTA...RUSK...SACUL...TROUP AND
     WHITEHOUSE...

AT 300 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 12 MILES WEST OF MORRILL...OR 18
MILES SOUTH OF RUSK...MOVING NORTHEAST AT 45 MPH.

DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

05
Special weather statement, Dec 25, 3:05 AM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
305 AM CST TUE DEC 25 2012

LAZ017-018-TXZ153-165>167-251000-
ANGELINA-NATCHITOCHES-SABINE-SAN AUGUSTINE-SHELBY-
305 AM CST TUE DEC 25 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 400 AM CST...FOR THE FOLLOWING
COUNTIES AND PARISHES...

IN EASTERN TEXAS...
     SABINE...SAN AUGUSTINE...SHELBY AND ANGELINA...
IN NORTHWEST LOUISIANA...
     SABINE AND NATCHITOCHES...

INCLUDING THE FOLLOWING LOCATIONS...
     GENEVA...HEMPHILL...PATROON...PINELAND AND ROSEVINE...

AT 306 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 18 MILES EAST OF ROCKLAND...MOVING
NORTHEAST AT 35 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

05

The radar

The Shreveport radar (KSHV), 143 km away, was scanning. The volume nearest the first event began at 09:31 UTC.

Open the radar archive at this moment

Event by event

8 thunderstorm wind, 2 hail. Local standard time, as filed.

Hail, Cherokee

When
December 25, 3:32 AM CST
Where
Cherokee County, Rusk
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
31.800, -95.150

Thunderstorm Wind, Cass

When
December 25, 5:15 AM CST
Where
Cass County, 2.22 mi NW of Linden
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.040, -94.360

Powerlines were blown down resulting in a small fire along Hwy. 8 north of Linden, Texas.

Thunderstorm Wind, Angelina

When
December 25, 10:00 AM CST
Where
Angelina County, 1.38 mi S of Lufkin
Measured
53 kt (61 mph) estimated gust
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
31.330, -94.730

A roof was blown off a mobile home on Hwy. 103 east in Lufkin, Texas. Large tree limbs were also blown down.

Hail, Angelina

When
December 25, 10:09 AM CST
Where
Angelina County, 1.82 mi SE of Pollok
Measured
1 in hail
Reported by
COOP Observer
Coordinates
31.450, -94.860

Thunderstorm Wind, Angelina

When
December 25, 10:12 AM CST
Where
Angelina County, 1.38 mi S of Lufkin
Measured
53 kt (61 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.330, -94.730

Trees were downed on Oakwood Road in Lufkin, Texas.

Thunderstorm Wind, Nacogdoches

When
December 25, 10:30 AM CST
Where
Nacogdoches County, Chireno
Measured
53 kt (61 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.500, -94.350

A tree was downed on FM. 95 near Chireno, Texas.

Thunderstorm Wind, Shelby

When
December 25, 10:36 AM CST
Where
Shelby County, 0.69 mi N of Center
Measured
54 kt (62 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.790, -94.180

Trees were downed on Hwy. 7 and Hwy. 96 near Center, Texas.

Thunderstorm Wind, San Augustine

When
December 25, 10:48 AM CST
Where
San Augustine County, 0.91 mi NE of San Augustine
Measured
54 kt (62 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.530, -94.110

Trees and powerlines were downed on Bland Lake Road.

Thunderstorm Wind, Sabine

When
December 25, 11:27 AM CST
Where
Sabine County, 3.01 mi SSW of Yellowpine
Measured
54 kt (62 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.240, -93.850

A tree was downed across FM. 2343 near Yellowpine, Texas.

Thunderstorm Wind, Sabine

When
December 25, 11:43 AM CST
Where
Sabine County, 3.61 mi W of Fairmount
Measured
54 kt (62 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.210, -93.790

Trees and powerlines were downed near the Six Mile area south of Hemphill, Texas.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2012Every state in 2012This day in weather historyWarnings in Texas, December 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 417797, 417798, 417803, 417801, 417802, 417804, 417806, 417807, 417808, 417809.